Hair loss and levothyroxine

Hey all

I've a feeling my levothyroxine actavis brand has been the reason fir my hair loss .... ?

I have been on it fir at least 5 months now ... originally 25 Mcg Levo wockhardt brand - no hair loss then upper to 2 x 25 mcg wockharddt brand - no hair loss

Then to save me having to take two tablets the doc prescribed 50 mcg levo actavis brand - it was 2.5 months of hair shedding rapidly -. Justvrunning my fingers through my hair loads would come out .....

I went back to 2 x 25 mcg levo wockhardt and it appears I no longer have the hair loss ( 2-3 weeks of using it )

Has anyone else had this problem?

4 Replies

oldestnewest
  • I'd stick with the Wockhardt, could be the fillers

    From the ThyroidUK website their ingredients are:

    Wockhardt - Levothyroxine Sodium, Lactose, Sucrose (fine powder), Maize Starch, Magnesium Stearate

    Actavis - Anhydrous Levothyroxine Sodium, Lactose, Magnesium Stearate, Maize Starch, Stearic Acid, Pregelatinised Maize Starch

    Some people don't get on with Actavis, others find it's the one that suits them best, so clearly Actavis isn't for you. Make sure your pharmacist always give you the same brand.

    Hair loss can often be caused by vitamin and / or mineral deficiencies, but that wouldn't seem to explain your symptoms.

  • Hello Dsdc,,,I am on actavis brand at 150mg,,,per day,,,,,,I have lost just about 90% of the hair from the top of my head,,,,and fair to say I am not very happy,,,it is a real downer to have the skin showing through,,,,it seems to be getting worse as time is going on,,,,and I am also at a loss what to do next. I have been on this brand since I was diagnosed many years ago,,and the doctors just say there is nothing they can do about it,,and will not give me the medication minoxidil, to help it return,,,,this is not a condition that has any good out comes ,,such is life and the things that are thrown at us,,,ttfn from Karen.

  • Can u not just ask your pharmacy to get you a wockhardt brand? My pharmacist has sorted it fir me - not the doctor as long as it's still 150 mcg it doesn't matter how it's made up xx

    I'd try asking at your chemist x

  • Hi am on 50 I have been on the tablets for3 months also I've found my hair to be falling out I have made a diarry of this now as it has started to worry me a lot ! I saw my endocrinologist last week forgot to mention it so I will be seeing himagsin in a few weeks so will have a diary to show him ! I am worried the other day it was a lot it was like a wig ! 8i will reply again when I get an answer hope you get one aswell take care 💁

You may also like...